Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2017, 5:16 PM CDT for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2017, 5:16 PM CDT (22:16 UTC)
- Expired
- May 3, 2017, 6:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:00 PM CDT | TSTM WND DMG | 9 W Florien, LA | SEVERAL TREES DOWN ALONG 191 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
776
WUUS54 KSHV 032216
SVRSHV
LAC085-TXC403-405-419-032315-
/O.NEW.KSHV.SV.W.0151.170503T2216Z-170503T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
516 PM CDT WED MAY 3 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Sabine Parish in northwestern Louisiana...
Southeastern Shelby County in eastern Texas...
Northeastern San Augustine County in eastern Texas...
Central Sabine County in eastern Texas...
* Until 615 PM CDT
* At 516 PM CDT, a severe thunderstorm was located near Milam, or 19
miles northwest of Toledo Bend Dam, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Rosevine, Bland Lake,
Florien, Fisher, Sexton, Mount Carmel, Bronson, Negreet, Toledo
Bend Reservoir North, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3129 9418 3163 9412 3169 9335 3137 9335
TIME...MOT...LOC 2216Z 255DEG 33KT 3143 9373
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
324
WWUS54 KSHV 032306
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
606 PM CDT WED MAY 3 2017
LAC085-TXC403-405-419-032315-
/O.CON.KSHV.SV.W.0151.000000T0000Z-170503T2315Z/
Sabine LA-Shelby TX-San Augustine TX-Sabine TX-
606 PM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL SABINE PARISH...SOUTHEASTERN SHELBY...NORTHEASTERN SAN
AUGUSTINE AND CENTRAL SABINE COUNTIES...
At 606 PM CDT, a severe thunderstorm was located near Milam, or 23
miles northwest of Toledo Bend Dam, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Rosevine, Bland Lake,
Florien, Fisher, Sexton, Mount Carmel, Bronson, Negreet, Toledo Bend
Reservoir North, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3129 9418 3163 9412 3169 9335 3137 9335
TIME...MOT...LOC 2306Z 255DEG 49KT 3149 9372
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:12 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 3, 4:12 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Wed May 3 2017
.DISCUSSION...
Stg to svr storms movg east across the area. Warm front convection
has just skirted southern tier of cwa, with most of it south of
area. However, broken line of storms associated with stg cold
front movg across ne TX. With TOR watch until 5 pm, and timing of
convection leaving cwa later this eve, have split wx grids into 3
hour intervals. Will be shortly expanding LWA area, beginning at
6 pm, to include areas north of I-30, and extend in time thru Thu
aftn.
Dry conditions thru remainder of fcst beginning late tonight as
stg upper ridging over western conus. Unseasonally cold temps next
couple days with temps becmg more seasonal towards extended
period./07/
&&
.PREV DISCUSSION... /issued 114 PM CDT Wed May 3 2017/
DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/
PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/
AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
an old outflow boundary were noted near ktxk and keld just north
of kshv. However, isolated -SHRA/-TSRA have developed near kshv,
ktyr and kggg due to a bit of daytime destabilization. Computer
models hint at a more prominent line of storms developing along a
strong cold front, later this afternoon through early-mid
evening, that will affect all TAF sites. Have tried to
incorporate the best timing of when the storm activity will
affect the TAF sites with this forecast. By mid-late evening, the
majority of the precipitation will be exiting the region and
perhaps lingering -SHRA will be left in its wake. Thereafter,
rather breezy northwest wind speeds will ensue tomorrow morning
which could near kshv and keld near an outflow boundary. Lake
Wind Advisory wind speed criteria for most TAF sites /15-20 mph/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 71 52 75 / 40 10 0 0
MLU 54 67 50 73 / 70 10 0 0
DEQ 48 69 47 74 / 20 10 0 0
TXK 49 69 50 73 / 30 10 0 0
ELD 50 67 48 73 / 60 10 0 0
TYR 49 71 49 75 / 20 10 0 0
GGG 49 70 50 75 / 20 10 0 0
LFK 52 73 50 77 / 30 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 7 AM CDT Thursday for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 7 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-150-151-153-166-167.
&&Hazardous weather outlook, May 3, 1:06 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 106 PM CDT Wed May 3 2017 ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138- 149>151-041815- Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ARZ073-LAZ003>006-010>014-018>022-041815- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon into the early evening, as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ARZ050-051-059-OKZ077-041815- Sevier-Howard-Little River-McCurtain- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... There is an Slight Risk of severe weather across the area this afternoon and into the evening across the area. Scattered to numerous showers and thunderstorms across the area will continue through most of the afternoon as a strong cold front approaches the area by early this evening. Strong wind gusts will be the primary threat with the approaching squall line. Isolated hail is also possible. Total rainfall amounts of one to two inches are expected, resulting in ponding of water on roads and in low lying areas where heavy rain occurs. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could possibly be required this afternoon and early evening. LAZ017-TXZ152-153-165>167-041815- Sabine-Nacogdoches-Shelby-Angelina-San Augustine- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 5 PM... Scattered showers and thunderstorms will begin to rapidly increase in coverage and intensify this afternoon with daytime heating. Stronger storms may be capable of producing large hail, damaging wind gusts, and possible tornadoes. In addition, a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front early this evening. Strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and early evening. 07
In the hours before
Local storm report, May 3, 4:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CUSHING 31.81N 94.84W
05/03/2017 E0.88 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
ALSLocal storm report, May 3, 4:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 7 SE EMMET 33.66N 93.37W
05/03/2017 NEVADA AR LAW ENFORCEMENT
WATER OVER HIGHWAY 53.
&&
PALMERLocal storm report, May 3, 5:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CUSHING 31.82N 94.84W
05/03/2017 E1.25 INCH NACOGDOCHES TX PUBLIC
&&
ALSLocal storm report, May 3, 5:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 S CARTHAGE 32.14N 94.34W
05/03/2017 PANOLA TX PUBLIC
NUMEROUS TREES DOWN SOUTH OF CARTHAGE,
NUMEROUS POWER LINES DOWN IN THE CITY.
&&
LFMLocal storm report, May 3, 5:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLASH FLOOD 5 SSE PRESCOTT 33.74N 93.37W
05/03/2017 NEVADA AR LAW ENFORCEMENT
NUMEROUS NEVADA ROADS WITH WATER FLOWING
OVER THE ROADS, INCLUDING NEVADA 48 SOUTH,
NEVADA 37, NEVADA 14, AND NEVADA 51. HIGHWAY
67 IS ALSO HAS WATER OVER THE ROAD AS WELL.
&&
PALMERLocal storm report, May 3, 5:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG TIMPSON 31.91N 94.40W
05/03/2017 SHELBY TX LAW ENFORCEMENT
TREES DOWN.
&&
ALSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 12 more | 39 hr |
| May 3, 7:55 AM CDT | Special Weather Statement | SHV | San Augustine | 65 min |
| May 3, 8:05 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 3, 8:35 AM CDT | Special Weather Statement | SHV | San Augustine | 25 min |
| May 3, 8:42 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 17 min |
| May 3, 9:01 AM CDT | Special Weather Statement | SHV | San Augustine, Shelby | 44 min |
| May 3, 11:43 AM CDT | Special Weather Statement | SHV | Marion | 47 min |
| May 3, 1:34 PM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| May 3, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| May 3, 2:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 21 min |
| May 3, 2:19 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 56 min |
| May 3, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| May 3, 3:27 PM CDT | Special Weather Statement | SHV | Panola | 33 min |
| May 3, 3:35 PM CDT | Special Weather Statement | SHV | Wood | 25 min |
| May 3, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| May 3, 3:42 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 33 min |
| May 3, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 60 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 48 min |
| May 3, 4:14 PM CDT | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| May 3, 4:23 PM CDT | Tornado Warning | SHV | Panola, Shelby | 23 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 55 min |
| May 3, 4:45 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, San Augustine, Shelby | 3 hr |
| May 3, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 56 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 56 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 25 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 45 min |
| May 3, 6:24 PM CDT | Flash Flood Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 3 hr |
| May 3, 10:34 AM CDT | Special Weather Statement | SHV | Grant, Jackson, LaSalle, Winn | 41 min |
| May 3, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River | 63 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster, Winn | 47 min |
| May 3, 5:58 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 47 min |
| May 3, 6:11 PM CDT | Special Weather Statement | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 1 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.